# SDR JIKA11122901

- Difficulty date: December 29, 2011
- Submitted: December 30, 2011
- Operation: Air carrier
- Aircraft: N578AF
- Make and model: Swrngn SA227AC
- Aircraft serial: AC578
- Aircraft time: 26,665 hours, 31,211 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Low
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT THE PILOT SELECTED GEAR UP, AND THE NOSE GEAR UNSAFE LIGHT REMAINED ILLUMINATED.  PILOT CYCLED THE GEAR AGAIN WITH THE SAME RESULTS.  PILOT SELECTED GEAR DOWN TO RETURN TO KMAF, BUT THIS TIME GOT NO "SAFE" GREEN LIGHT ON THE NOSE.  THE PILOT THEN CONDUCTED EMERGENCY EXTENSION PROCEDURES, BUT STILL GOT NO GREEN LIGHT FOR THE NLG.  DECLARED AN EMERGENCY, DID A FLY BY THE TOWER WHO CONFIRMED THE GEAR APPEARED DOWN, AND LANDED WITH OUT FURTHER INCIDENT.  CONTRACT MAINTENANCE FOUND THE NLG SAFE BULB BURNED OUT AND REPLACED IT, SERVICED THE STRUT WHICH WAS LOW, CLEANED AND LUBED THE GEAR AND CONDUCTED SEVERAL SUCCESSSFUL GEAR SWINGS.  AIRCRAFT RETURNED TO SERVICE.
